Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 27, 2014, 3:51 PM EDT for Hernando County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2014, 3:51 PM EDT (19:51 UTC)
- Expired
- Jun 27, 2014, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hernando County, FL
The radar
The Tampa radar (KTBW), 95 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:36 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 27, 3:36 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 336 PM EDT FRI JUN 27 2014 .SYNOPSIS... ALOFT - A SHORT WAVE TROUGH WAS FROM THE WESTERN GULF COAST TO THE LOWER MISSISSIPPI VALLEY WHILE A RIDGE OVER THE EASTERN GULF OF MEXICO SPRAWLED ACROSS THE EASTERN GULF COASTAL STATES INCLUDING FL. SURFACE - ATLANTIC HIGH PRESSURE RIDGED THROUGH THE BAHAMAS AND SOUTHERN FL TO THE NORTHEAST GULF OF MEXICO COAST. A WEAK LOW PRESSURE AREA...EMBEDDED WITHIN A FRONTAL BOUNDARY...WAS ALONG THE SOUTHEAST U.S. COAST. && .SHORT TERM (TONIGHT AND SATURDAY)... THE SHORT WAVE TROUGH LIFTS UP NORTHEASTWARD AND DAMPENS OUT AS THE UPPER RIDGE SHIFTS INTO SOUTHERN GA AND FL. THE SURFACE RIDGE ACROSS FL INTO THE GULF CONTINUES ALTHOUGH IT SAGS SOUTHWARD SLIGHTLY AS THE SE U.S. COASTAL SURFACE LOW DRIFTS OUT OVER THE COASTAL WATERS OF GA AND NE FL. THE UPPER RIDGE WILL HELP TO KEEP TEMPERATURES ON THE WARM SIDE OF NORMAL A BIT. OTHERWISE THE ATMOSPHERE WILL BE MOIST ENOUGH/MODEL PWAT VALUES WILL BE IN THE 1.9 INCH RANGE/ AND SLIGHTLY COOL AT MID LEVELS/ 500 MB TEMPERATURES AROUND -8C/ TO SUPPORT ISOLATED BECOMING SCATTERED STORMS WITH SEA BREEZE BOUNDARY COLLISIONS PROVIDING A FOCUS. STORMS BEGIN IN THE LATE MORNING/EARLY AFTERNOON SAT THEN INCREASE THROUGH THE REST OF THE AFTERNOON WITH THE GREATEST COVERAGE IN THE SOUTH NEAR THE GULF. .MID TERM (SATURDAY NIGHT-SUNDAY)... PERIOD BEGINS WITH A TROUGH OFF THE GA AND NE FL COAST. ON THE LARGER SCALE...ATLANTIC HIGH PRESSURE CONTINUES OVER MUCH OF THE AREA. SATURDAY NIGHT AND SUNDAY LOOK TO CONTINUE THE UNSETTLED PATTERN FOR MUCH OF THE STATE. THE LACK OF CHANGE TO THE AIRMASS SHOULD ALLOW FOR SOME WARM AND STORMY WEEKEND AFTERNOONS AND EVENINGS. GUIDANCE SEEMS TO BE A TAD COOLER THAN ACTUAL TEMPERATURES WITH THIS AIRMASS...FAVORED THE WARMER COOP GFS MAV MOS IN A MODEL BLEND FOR THE FORECAST MAXIMUM TEMPERATURES. .LONG TERM (SUNDAY NIGHT-NEXT FRIDAY)... THE WEEKEND CONCLUDES WITH A DISTURBANCE SITTING OFF THE NORTHEAST COAST OF FLORIDA. GLOBAL MODEL GUIDANCE BEGINS TO DIVERGE ON MONDAY AS THE 00Z ECMWF RESOLVES A TROUGH DIGGING IN AND INTERACTING WITH THE DISTURBANCE MONDAY INTO TUESDAY WHILE THE 00Z GFS KEEPS THE TROUGH LESS AMPLIFIED. THE GFS SOLUTION FAVORS SOMETHING CLOSER TO A STALLED FRONTAL BOUNDARY WITH ADDITIONAL TROPICAL MOISTURE OVER FLORIDA EARLY IN THE WEEK. AS THE WEEK PROGRESSES...THE TREND IS FOR THE DISTURBANCE TO BE LIFTED NORTHEAST WITH HIGH PRESSURE ATTEMPTING TO BUILD BACK FROM THE ATLANTIC. AT 500 MB...AN AMPLIFYING TROUGH SLOWLY MOVES ACROSS THE COUNTRY MIDWEEK THROUGH FRIDAY. DEPENDING ON HOW DEEPLY AMPLIFIED THE TROUGH ENDS UP BEING...PORTIONS OF THE NORTHERN GULF AND NATURE COAST COULD SEE INCREASED MOISTURE AND RAIN CHANCES LATE IN THE EXTENDED. OVERALL...FORECAST CONFIDENCE IS LOW DUE TO THE LACK OF CONSISTENT TRENDS BETWEEN RUNS FOR ANY GUIDANCE PACKAGE. THE PATTERN IS WEAK AND DIFFICULT TO PREDICT. TEMPERATURES OFFER WARM REMINDERS OF THE HEART OF SUMMER IN FLORIDA. SEE THE LATEST ATLANTIC TROPICAL WEATHER OUTLOOK /TWOAT/ FROM NHC FOR MORE ABOUT POTENTIAL DEVELOPMENT OF THE DISTURBANCE. && .AVIATION... TIL 28/18Z...PREVAILING VFR ALTHOUGH VCTS FOR ALL TERMINALS WITH TEMPO MVFR/LCL IFR MAINLY AT PGD/FMY/RSW WHERE CHANCES OF TSRA ARE HIGHER. WINDS GENERALLY LIGHT...ONSHORE IN THE NORTH AND NE ACROSS THE SOUTH...ALTHOUGH HIGHER AND GUSTY WINDS NEAR TSRA. EXPECT CONVECTION TO WIND DOWN IN THE EARLY EVENING. && .MARINE...HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PROVIDE A GENERALLY WEAK NORTHERLY FLOW THROUGH THE PERIOD. STRONG GUSTY WINDS WILL BE POSSIBLE WITH ISOLATED TO SCATTERED THUNDERSTORMS THAT COULD IMPACT MAINLY THE BAYS AND NEARSHORE WATERS EACH AFTERNOON AND EVENING WITH AREAS FROM TAMPA BAY SOUTHWARD HAVING HIGHEST THREAT THE NEXT SEVERAL DAYS. && .FIRE WEATHER... EXPECT ISOLATED TO SCATTERED...BUT OCCASIONALLY NUMEROUS...SHOWERS AND THUNDERSTORMS WITH THE GREATEST COVERAGE IN THE AFTERNOON AND EVENING EACH DAY. RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 79 92 / 20 30 20 40 FMY 75 93 77 94 / 30 50 20 50 GIF 75 94 77 96 / 20 40 20 50 SRQ 76 91 77 93 / 20 30 20 40 BKV 71 92 73 93 / 20 30 20 40 SPG 79 92 80 93 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE MARINE...88/GITTINGER MID TERM/LONG TERM...GARCIA
Hazardous weather outlook, Jun 27, 4:53 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT FRI JUN 27 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-281000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...HAIL AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GARCIA
In the hours before
Local storm report, Jun 27, 12:07 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1207 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FORT MEADE 27.75N 81.80W
06/26/2014 POLK FL EMERGENCY MNGR
DELAYED REPORT. POLK COUNTY EMERGENCY MANAGEMENT REPORTED
TREES AND POWER LINES DOWN THROUGHOUT FORT MEADE FROM A
THUNDERSTORM LAST NIGHT. NO HOMES WERE REPORTED DAMAGED.
TIME WAS ESTIMATED FROM RADAR.
&&
FLEMINGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:05 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 26, 8:09 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Jun 26, 8:27 PM EDT | Special Weather Statement | TBW | Lee | 33 min |
| Jun 26, 8:50 PM EDT | Special Weather Statement | TBW | Highlands | 40 min |
| Jun 26, 9:02 PM EDT | Special Weather Statement | TBW | Lee | 28 min |
| Jun 26, 9:11 PM EDT | Areal Flood Advisory | TBW | Lee | 64 min |
| Jun 26, 9:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 26, 9:27 PM EDT | Special Weather Statement | TBW | Highlands | 33 min |
| Jun 26, 10:14 PM EDT | Areal Flood Advisory | TBW | Lee | 2 hr |
| Jun 26, 10:18 PM EDT | Special Weather Statement | TBW | Charlotte | 27 min |
| Jun 26, 10:40 PM EDT | Special Weather Statement | TBW | Lee | 50 min |
| Jun 27, 12:24 AM EDT | Special Marine Warning | TBW | 96 min | |
| Jun 27, 3:50 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jun 27, 3:54 PM EDT | Special Weather Statement | TBW | Lee | 66 min |
| Jun 27, 4:04 PM EDT | Special Weather Statement | TBW | Sarasota | 56 min |
| Jun 27, 4:13 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 16 min |
| Jun 27, 4:38 PM EDT | Special Marine Warning | TBW | 52 min | |
| Jun 27, 4:42 PM EDT | Areal Flood Advisory | TBW | Lee | 63 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | TBW | Hillsborough | 40 min |
| Jun 27, 5:42 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 48 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 24 min |
| Jun 27, 6:46 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 29 min |
| Jun 27, 7:31 PM EDT | Special Weather Statement | TBW | Manatee | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.